I am taking a “24 Hour” insulin and my blood sugar occasionally tests high, what should be done to lower it?

0
Posted

I am taking a “24 Hour” insulin and my blood sugar occasionally tests high, what should be done to lower it?

0

A. Rapid-acting insulin may be given with long acting insulin (24 hour insulin) to help control blood glucose levels throughout the day. Rapid-acting insulin starts working within minutes to help lower blood glucose levels and is given within 15 minutes before or immediately after your meal. Your physician will determine the best treatment option for you since hyperglycemia (elevated blood glucose) may be caused by eating too much, lack of physical activity, illness, stress, the body not having enough insulin, the body not being able to use the insulin present, skipping medicine, or exercising less than usual. Hyperglycemia can be controlled with diet, exercise and/ or change in medication therapy. Please consult with your physician if you are experiencing hyperglycemic episodes.